Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 58, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 6, 2007, 4:57 PM EDT for Decatur County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2007, 4:57 PM EDT (20:57 UTC)
- Expired
- Jun 6, 2007, 5:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Decatur County, GA
The radar
The Tallahassee radar (KTLH), 59 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:06 PM EDT, 51 minutes earlier.
Area forecast discussion, Jun 6, 4:06 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 406 PM EDT WED JUN 6 2007 .SYNOPSIS...16Z KVPS SOUNDING CONFIRMED WHAT WATER VAPOR IMAGERY WAS SHOWING...THAT SIGNIFICANT DRYING AT MID LEVELS WORKED ITS WAY ALL THE WAY INTO NW FL. THERE WAS ALSO SOME ASSOCIATED WARMING AT MID LEVELS. THESE WERE SOME OF THE MITIGATING FACTORS WE WERE WORRIED ABOUT EARLIER TODAY. HOWEVER...THE KVPS SOUNDING STILL SHOWS A GOOD DEAL OF INSTABILITY WITH CAPE AROUND 4000 J/KG...A GOOD DEAL OF THAT IN THE HAIL GROWTH ZONE. ISOLATED CONVECTION HAS DEVELOPED ACROSS THE AREA. WE ALSO CONTINUE TO SEE STRONG STORMS OVER THE GULF THAT ARE BEING ENHANCED BY A VORT CENTER MOVING E ACROSS THE N CENTRAL GULF. OUTFLOW FROM THESE STORMS IS MOVING N. SO, ALTHOUGH WE GOT A LATER THAN ANTICIPATED START, WE STILL FEEL THAT WE WILL SEE A FEW SEVERE PULSE-TYPE STORMS. WEVE ALREADY SEEN A FEW STRONG STORMS IN THE WRN PANHANDLE...AND ONE SEVERE OVER E CENTRAL LEON COUNTY THAT A LOCAL TV STATION REPORTS PRODUCED GOLF BALL SIZE HAIL. LOOKING AT THE BIGGER PICTURE, THE LONG WAVE TROUGH THAT WAS OVER THE AREA YESTERDAY HAS LIFTED OFF TO THE NE. HEIGHTS ARE BUILDING IN ITS WAKE IN RESPONSE TO A LARGE CLOSED LOW SPINNING OUT W OVER THE VICINITY OF THE ID/WY BORDER. SURFACE ANALYSIS SHOWS A RIDGE OF HIGH PRESSURE EXTENDING FROM E OF THE BAHAMAS W ACROSS S FL INTO THE CENTRAL GULF OF MEXICO. && .SHORT TERM...TONIGHT THROUGH FRI NIGHT. WE KEPT ISOLATED CONVECTION (20 POP) IN FOR THE EVENING HOURS. NONE OF THE SHORT RANGE MODELS APPEARS TO BE VIGOROUS ENOUGH WITH THE LIFT ASSOCIATED WITH THE GULF SHORT WAVE. THE GFS DOES BETTER THAN THE NAM IN THIS REGARD, BUT THEN SUFFERS FROM HORRIBLE FEEDBACK PROBLEMS EARLY ON IN THE RUN. IT APPEARS THAT CONVECTION IN THE GULF HAS ALREADY WORKED TO REVERSE THE TREND IN UPPER LEVEL DRYING NOTED EARLIER. THE LARGE SCALE PATTERN WILL NOT CHANGE MUCH OVER THE NEXT COUPLE OF DAYS WITH THE SURFACE RIDGE CONTINUING TO PUSH MOIST UNSTABLE AIR NWD FROM THE GULF INTO THE REGION. HEIGHTS WILL RISE A BIT KEEPING TEMPS ON THE HOT SIDE. SEA BREEZE AND OUTFLOW BOUNDARIES WILL CONTINUE TO SPARK SCATTERED CONVECTION EACH AFTERNOON WITH ISOLATED TO WIDELY SCATTERED ACTIVITY PERSISTING INTO THE EVENING. .LONG TERM...SAT THROUGH WED. AS UPPER RIDGE SHIFTS A BIT WEST ON SATURDAY...A WEAK FRONT WILL APPROACH THE AREA FROM THE NORTH. ADDED CONVERGENCE WITH THIS FEATURE ALONG WITH LIGHT NORTHERLY LOW LEVEL FLOW SHOULD LEAD TO A SLIGHTLY MORE ACTIVE SEABREEZE DAY FOR SATURDAY. BEYOND SATURDAY... UPPER RIDGE BECOMES ESTABLISHED OVERHEAD ONCE AGAIN WITH ONLY LOW CHANCE POPS IN THE FORECAST. TEMPS WILL BE WARM WITH THE RIDGE IN PLACE...RISING INTO THE LOWER TO MID 90S EACH AFTERNOON. && .MARINE...MARINERS WILL ENCOUNTER LOCALLY HIGHER WINDS AND SEAS ALONG WITH HEAVY RAIN AND FREQUENT LIGHTNING. THIS IS MENTION IN THE FORECAST AND ALSO A MARINE WEATHER STATEMENT. OVER THE NEXT SEVERAL DAYS, WE ARE FORECASTING A PATTERN TYPICAL OF SUMMER, WITH ONSHORE WINDS MAXING OUT NEAR THE COAST IN THE AFTERNOON SEAS BREEZES. LOWER WINDS AND SEAS WILL BE FOUND FARTHER OFFSHORE. NO HEADLINES ARE ANTICIPATED THROUGH MON. && .AVIATION...ALL TERMINALS EXPECTED TO REMAIN AT VFR CONDITIONS OUTSIDE OF WIDELY SCATTERED SHOWERS AND THUNDERSTORMS INTO THE EVENING HOURS. THERE CONTINUE TO BE INDICATIONS THAT THE AREA FROM NORTH OF KPFN TO KTLH AND KVLD MAY BECOME CONVECTIVELY ACTIVE DURING THE MID TO LATE AFTERNOON AND EVENING. HOWEVER...SOME VERY DRY AIR ALOFT IS BEGINNING TO SUPPRESS THE CONVECTIVE POTENTIAL AND MAY NEED TO TAKE TEMPO MENTION OF STORMS OUT OF THE FORECAST DURING THE LATER AFTERNOON HOURS. A FEW OF THE STORMS IF THEY CAN GET GOING NEAR THE SOUTHERN TERMINALS AND ACROSS TWEB ROUTE 112 AND NORTHERN TWEB ROUTE 117 MAY BE STRONG TO SEVERE AT TIMES WITH LARGE HAIL POSSIBLE AND VERY GUSTY WINDS. VIS WITH ANY OF THESE STORMS MAY LOCALLY FALL INTO THE IFR RANGE. ANY SHOWERS AND STORMS THAT DO DEVELOP TODAY WILL DIMINISH IN INTENSITY AND COVERAGE DURING THE MID EVENING HOURS WITH ACTIVITY ENDING BY LATE EVENING. WILL BE LOOKING FOR THE POTENTIAL FOR MORE LOW CLOUD/PATCHY FOG DEVELOPMENT TONIGHT WITH PLENTY OF LOW LEVEL MOISTURE BEING OVERRUN BY MID LEVEL DRY AIR. HAVE GONE PREVAILING TO TEMPO MVFR AT ALL TERMINALS AFTER MIDNIGHT WITH A TEMPO MENTION OF IFR FOR KVLD DURING THE LATE NIGHT/EARLY MORNING HOURS OF THURSDAY. WILL CONTINUE TO MONITOR GUIDANCE TRENDS...AS THE POTENTIAL WILL EXIST FOR BRIEF IFR CONDITIONS LATE TONIGHT AT THE OTHER TERMINALS AS WELL. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 71 90 69 92 / 20 40 20 30 PANAMA CITY 76 87 74 88 / 20 30 20 30 DOTHAN 72 88 72 90 / 20 40 20 30 ALBANY 72 92 71 92 / 10 30 20 30 VALDOSTA 69 91 70 92 / 20 30 20 30 CROSS CITY 70 89 70 92 / 20 40 20 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION...MROCZKA LONG TERM...CAMP REST OF DISCUSSION...WOOL
Hazardous weather outlook, Jun 6, 9:25 AM EDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 925 AM EDT WED JUN 6 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-071000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 925 AM EDT WED JUN 6 2007 /825 AM CDT WED JUN 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ALABAMA...FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT ALTHOUGH MUCH OF THE UPPER LEVEL SUPPORT FOR THUNDERSTORMS SEEN ON TUESDAY HAS PUSHED OFF TO THE EAST...THERE ARE INDICATIONS THAT THE INSTABILITY THIS AFTERNOON AND EVENING WILL BE SUFFICIENT OVER THE FLORIDA BIG BEND...AND FAR SOUTHERN GEORGIA TO SUPPORT ISOLATED TO WIDELY SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS. IN ADDITION TO THE STRONG INSTABILITY...SHEAR PROFILES SUGGEST THE POTENTIAL FOR A FEW ORGANIZED STORMS CLUSTERS AND POSSIBLE SUPERCELLS. THE HIGH INSTABILITY AND CURRENT SHEAR PROFILE WOULD SUGGEST THE MAIN THREAT FROM ANY SEVERE STORMS WOULD BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. FOR THESE REASONS THE FLORIDA BIG BEND AREA AND OUR FAR SOUTHERN GEORGIA ZONES ARE NOW UNDER A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. THE REST OF THE FORECAST AREA NOT INCLUDED IN THE SLIGHT RISK WILL STILL SEE THE POTENTIAL FOR A FEW MORE ISOLATED STRONG TO SEVERE STORMS. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY AT PANHANDLE AND BIG BEND BEACHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. 14-MROCZKA
In the hours before
Local storm report, Jun 6, 3:55 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
355 PM EDT WED JUN 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 10 E TALLAHASSEE 30.44N 84.11W
06/06/2007 E1.75 INCH LEON FL BROADCAST MEDIA
GOLF BALL HAIL REPORTED ON 8200 BLOCK OF BUCK LAKE ROAD.
REPORTED BY WTXL-TV.
&&
JAMSKISpecial weather statement, Jun 6, 4:38 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 438 PM EDT WED JUN 6 2007 GAZ156-062145- DECATUR- 438 PM EDT WED JUN 6 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DECATUR COUNTY... * UNTIL 545 PM EDT AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHEAST OF CHATTAHOOCHEE...OR 12 MILES SOUTHWEST OF BAINBRIDGE...MOVING NORTHEAST AT 5 MPH. THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 24-BLOCK
Special weather statement, Jun 6, 4:44 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 444 PM EDT WED JUN 6 2007 GAZ145-062130- MITCHELL- 444 PM EDT WED JUN 6 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MITCHELL COUNTY... * UNTIL 530 PM EDT AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CAMILLA...MOVING NORTH TO NORTHEAST AT 5 MPH. THIS STORM WILL BE NEAR... 5 MILES SOUTHEAST OF BACONTON BY 530 PM EDT. THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. BLOCK
Special weather statement, Jun 6, 4:49 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 449 PM EDT WED JUN 6 2007 GAZ142-143-062115- EARLY-MILLER- 449 PM EDT WED JUN 6 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHEAST EARLY AND NORTHERN MILLER COUNTIES IN SOUTHWEST GEORGIA... * UNTIL 515 PM EDT AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF COLQUITT...MOVING EAST AT 5 TO 10 MPH. SMALL HAIL...TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 8-JAMSKI
Special weather statement, Jun 6, 4:52 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 452 PM EDT WED JUN 6 2007 GAZ127-146-062145- COLQUITT-WORTH- 452 PM EDT WED JUN 6 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COLQUITT AND WORTH COUNTIES... * UNTIL 545 PM EDT AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DOERUN...OR 14 MILES EAST OF CAMILLA... MOVING NORTHEAST AT 5 MPH. THIS STORM WILL BE NEAR... DOERUN BY 530 PM EDT. THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 24-BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:58 PM EDT | Severe Thunderstorm Warning | TAE | Berrien | 31 min |
| Jun 5, 11:07 PM EDT | Severe Thunderstorm Warning | TAE | Terrell | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.